MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G08024
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the initial reporter, the device will not be returned.Pma/510(k) number = preamendment.(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during implant of an abdominal endoprosthesis, the 14 fr performer introducer continued to leak the patient's blood while being used to perform femoral surgical access via the groin to introduce the endoprosthesis.The leak from the introducer was unable to be stopped; the same issue was noted to have been encountered with several other introducers (12 fr introducer specified - refer to medwatch 1820334-2018-00574).During this case, the introducer's hydrophilic coating was activated with physiological solution.No other devices were being utilized through the introducer as it was used only to perform the seldinger technique and maintain patency of the femoral artery while the surgeons worked on the contralateral side of the patient's leg.It was noted that the anatomy of the patient's iliac artery was good - no reported calcification/ tortuosity.A cook medical zenith alpha abdominal endovascular graft was additionally used during this case.The procedure was able to be successfully completed; the patient did not require any additional procedures/ intervention due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information regarding event details and patient outcome for the other introducers (including specified 12 fr) has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows 3 nonconforming events which could contribute to this failure mode; however, the nonconforming devices were scrapped, replaced, and 100% inspected for leakage.It should be noted there were 2 other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7303052
Report Number1820334-2018-00573
Device Sequence Number1893192
Product Code DYB
UDI-Device Identifier00827002080249
UDI-Public(01)00827002080249(17)201027(10)8258076
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG08024
Device Catalogue NumberRCF-14.0-38-J
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR